||Hyperprolactinemia during antipsychotics treatment increases the level of coagulation markers
コウ セイシンビョウ ヤク トウヨ チュウ ノ コウ プロラクチン ケッショウ ト ギョウコ インシ ノ カンケイ
Neuropsychiatric Disease and Treatment
484 , 2015-09-30 , Dove Press Ltd
Objective: The strong association between psychiatric patients who receive antipsychotics and the incidence of venous thromboembolism (VTE) is known. Although previous reports suggest that hyperprolactinemia often increases markers of activated coagulation, few studies have examined the direct relationship between the prolactin level elevated by antipsychotics and activated markers of activated coagulation. Method: The participants included 182 patients with schizophrenia (male =89, female =93) who received antipsychotic treatments for at least 3 months. Markers of VTE (D-dimer, fibrin/fibrinogen degradation products, and thrombin–antithrombin complex) and serum prolactin concentrations were measured. Results: Prolactin levels were significantly correlated with the logarithmic transformation of the D-dimer (r=0.320, P=0.002) and fibrin/fibrinogen degradation product levels (r=0.236, P=0.026) but not of the thrombin–antithrombin complex level (r=0.117, ns) among men. However, no correlations were found between the VTE markers and prolactin levels among women. These results were confirmed using multiple regression analyses that included demographic factors and antipsychotic dosages. Conclusion: The current study indicates that hyperprolactinemia is associated with an increase in markers of activated coagulation among men receiving antipsychotics. This finding clinically implies that monitoring and modulating prolactin levels among men are important to decrease the risk of VTE.
掲載誌Neuropsychiatric Disease and Treatment, 11, 2015, p.477-484DOI http://dx.doi.org/10.2147/NDT.S75176